Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 26, 2006, 8:45 PM MST for Coconino County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2006, 8:45 PM MST (03:45 UTC)
- Expired
- Jul 26, 2006, 9:15 PM MST
- In force
- 30 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:55 PM MST, 5 hours 50 minutes earlier.
Area forecast discussion, Jul 26, 2:55 PM MST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 255 PM MST WED JUL 26 2006 .SYNOPSIS...A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER ARIZONA INTO THE WEEKEND...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS THE NORTHLAND THIS AFTERNOON AS THE AIRMASS REMAINS VERY MOIST AND A CENTER OF MID-LEVEL HIGH PRESSURE IS SLOWLY JOGGING WESTWARD ACROSS THE STATE. THESE HEAVY SHOWERS CONTINUE TO DISPLAY VERY LITTLE STORM MOTION...AND VERY HEAVY RAINS ARE OCCURRING IN A RATHER LOCALIZED FASHION AT THIS POINT. AS IT WAS QUITE A RAINY EVENING AND NIGHT ACROSS YAVAPAI COUNTY WITH WIDESPREAD AREAS RECEIVING NEAR OR IN EXCESS OF AN INCH OF RAINFALL...THIS AREA IS UNDER A FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT. SHOWERS THAT DEVELOP IN THIS REGION THROUGH THIS EVENING WILL BE QUICKLY CONVERTED INTO RUNOFF. BETTER CHANCES FOR STRONG HAIL AND WIND PRODUCING THUNDERSTORMS CURRENTLY LOOK TO BE ALONG THE HIGHER TERRAIN OF THE MOGOLLON RIM AND COCONINO PLATEAU AT THIS TIME...BUT STRONG STORMS WILL EVENTUALLY WORK THEIR WAY INTO LOWER TERRAIN VALLEYS AND BASINS BY LATE THIS AFTERNOON. REGARDLESS...SIGNIFICANT MOISTURE SURGE LOOKS TO CONTINUE ACROSS SOUTHERN ARIZONA AND WE WILL NEED TO MONITOR WHETHER ANOTHER MCS COULD BE IN THE MAKING OVER THE NEXT 24 HRS. BY TOMORROW AND FRIDAY...500MB HIGH CENTER SHOULD BE JUST TO OUR WEST WITH NORTHERLY FLOW CONTINUING. DURING THIS SAME TIME...NHC FORECASTS ARE BRINGING TS EMILIA NORTHWESTWARD ALONG THE BAJA COAST. THIS SHOULD PRESENT A FAVORABLE ENVIRONMENT FOR PUSHING ADDITIONAL TROPICAL MOISTURE NORTHWARD UP THE GULF OF CALIFORNIA AND INTO AZ FOR THE NEXT FEW DAYS. BY THE WEEKEND SOUTHERLY FLOW ALOFT AND A MORE TRADITIONAL MONSOON SETUP RETURNS...AND THIS SHOULD TRIGGER A SUBSTANTIALLY MOIST AIRMASS THAT WOULD SPREAD ALL THE WAY NORTH TO THE UTAH BORDER. MAX/MIN TEMPS THROUGH MOST OF THE PERIOD SHOULD REMAIN WITHIN A FEW DEGREES OF SEASONAL NORMS AND NON-THUNDERSTORM WINDS WILL TYPICALLY BE LIGHT. KD && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FROM THE MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD THROUGH 03Z...THEN BECOME ISOLATED. STORMS SOUTH OF THE MOGOLLON RIM WILL BE SLOWER TO DEVELOP TODAY DUE TO MORNING CLOUD COVER. THE BEST CHANCE OF STORMS SOUTH OF THE RIM WILL BE AFTER 01Z...BUT STORMS ARE NOT EXPECTED TO BE AS WIDESPREAD AS THEY WERE YESTERDAY. THUNDERSTORMS ACROSS THE REGION TODAY WILL CONTAIN HEAVY RAIN WITH VISIBILITIES LOCALLY FALLING BELOW 1SM AND CEILINGS BELOW 3000 FT AGL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL MIDNIGHT FOR AZZ008-037-038. &&
Hazardous weather outlook, Jul 26, 10:00 AM MST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST WED JUL 26 2006 AZZ004>018-037>040-270700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE ACROSS NORTHERN ARIZONA TODAY. MUCH OF THE THUNDERSTORM ACTIVITY SHOULD BEGIN ACROSS HIGHER TERRAIN AREAS WHERE THERE ARE MOSTLY CLEAR SKIES TO START THE MORNING...INCLUDING THE WHITE MOUNTAINS...GRAND CANYON...AND KAIBAB PLATEAU. DUE TO SIGNIFICANT RAINFALL AMOUNTS THAT OCCURRED ACROSS PORTIONS OF YAVAPAI COUNTY LAST NIGHT AND EVENING...ADDITIONAL HEAVY PRECIPITATION IN THESE AREAS COULD SPAWN LOCAL FLASH FLOODING. ALTHOUGH STORMS WILL LIKELY BEGIN LATER TODAY IN THESE AREAS...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE REMAINDER OF TODAY FOR ALL OF YAVAPAI COUNTY. ELSEWHERE...WIND SHEAR HAS IMPROVED FROM YESTERDAY...WITH ADEQUATE MOISTURE AND INSTABILITY ALSO IN PLACE. AS SUCH...HAIL OCCASIONALLY IN EXCESS OF THREE QUARTERS OF AN INCH AND STRONG THUNDERSTORM WINDS GUSTS EXCEEDING 45 MPH WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY AS ARIZONA REMAINS UNDER A MOIST AND UNSTABLE AIRMASS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:39 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 51 min |
| Jul 26, 6:34 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 26 min |
| Jul 26, 7:00 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 45 min |
| Jul 26, 7:48 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 57 min |
| Jul 26, 8:18 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 42 min |
| Jul 27, 1:11 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 24 min |
| Jul 27, 2:46 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 29 min |
| Jul 27, 3:11 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 34 min |
| Jul 27, 3:20 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 25 min |
| Jul 27, 3:30 PM MST | Flash Flood Warning | FGZ | Coconino | 60 min |
| Jul 27, 3:42 PM MST | Tornado Warning | FGZ | Coconino | 18 min |
| Jul 27, 3:59 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 31 min |
| Jul 27, 4:28 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 32 min |
| Jul 27, 4:32 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 28 min |
| Jul 27, 4:58 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 32 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.